Louisiana, 2005

Damaging Wind in Louisiana, July 1, 2005

July 1, 2005 · NWS LCH · 1 event in 1 county or zone

Several sheds were blown over during a severe thunderstorm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several sheds were blown over during a severe thunderstorm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 1, 2:13 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 1, 2:13 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT FRI JUL 1 2005

.DISCUSSION...
IMPACT OF SHOWERS AND THUNDERTORMS ABOUT TO MOVE INTO NORTHERN
SECTIONS OF THE FORECAST AREA AFTER DARK. WILL CALL FOR CHANCE POPS
SOUTH TO SLIGHT CHANCE NORTH OVERNIGHT. FOR SATURDAY...FRONTAL TROUGH
SHOULD STILL BE TO OUR NORTH AND UPPER LEVEL DISTURBANCES ARE PROGGED
TO ACCPROACH THE FORECAST AREA FROM THE NORTHWEST SO THERE WILL BE
ANOTHER DAY WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE
AREA. THE FRONTAL TROF IS PROGGED TO MOVE NORTHEAST AND DRIER
CONDITIONS ARE EXPECTED SUNDAY SO CHANCES OF RAIN WILL DIMINISH AT
THAT TIME. DRYING IS EXPECTED TO CONTINUE INTO MONDAY.
&&

.AVIATION...
MAINLY VFR.
&&

.MARINE...
WINDS AND SEAS SHOULD CONTINUE RELATIVELY LOW WITH HIGH PRESSURE PREVAILING.
&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  93  76  96 /  40  40  20  20
KBPT  76  92  76  96 /  40  40  20  20
KAEX  75  92  74  96 /  20  50  40  20
KLFT  75  93  76  95 /  40  50  40  20
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
AN OUTDOOR BURNING BAN CONTINUES FOR TYLER AND HARDIN COUNTIES IN
SOUTHEAST TEXAS.
LA...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 1, 3:40 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 AM CDT FRI JUL 1 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
021100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL PREVAIL WITH HOT DAYTIME TEMPERATURES. HEAT INDEX
READINGS FROM 103 TO 107 WILL BE POSSIBLE IN THE AFTERNOON. ISOLATED
TO SCATTERED THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON.
OCCASIONAL LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM THAT DEVELOPS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY ACROSS INTERIOR
SOUTHEAST TEXAS...CENTRAL LOUISIANA AND SOUTH CENTRAL LOUISIANA WITH
ISOLATED THUNDERSTORMS ELSEWHERE. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE ENTIRE AREA DURING THE REMAINDER OF THE HOLIDAY
WEEKEND. SINCE NOT EVERYONE WILL HAVE CONSISTENT RAINFALL...OVERALL
DRY CONDITIONS WILL PREVAIL. BETTER CHANCES FOR RAIN ARE POSSIBLE BY
MID TO LATE WEEK. AT THIS TIME... NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Avoyelles

When
July 1, 4:56 PM CST
Where
Avoyelles County, 7 mi SE of Evergreen
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
30.883, -92.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5463328.